The Disgruntled Kat (kat144) wrote in vaginapagina,
The Disgruntled Kat
kat144
vaginapagina

Strange spotting & other period hijinks *repost*

*Reposting to get answers*

The last couple of months, my period has been wonky. Backstory:

I had Essure done in September (my HSG is this Friday). That probably has nothing to do with this, but you might as well know anyway, and it's sorta relevant in ruling out pregnancy as a very likely possibility.

Other piece of backstory that might be relevant is that I get my BCPs (generic of Desogen, which I've been on for a couple years now with no problems) by mail. A couple months ago (two packs ago) I pulled my pills out of the little mailing package—the last pack of those they had sent—and found that the pack of pills had gotten crushed. I don't think the mail is to blame—the other two packs in the same mailer were fine. I looked carefully to see if any bits seemed to be missing, and they weren't as far as I could tell, and as I had to start taking them that night it's not like I could ask for a replacement pack anyway. All month through I was careful to make sure I got all the little bits out of each bubble. That month I also took a few pills late—one or two as late as the next day, though none in a row or anything—but I've taken pills late before and not had any bad side effects whatsoever so I'm loathe to blame that.

That month I noticed some spotting the week before my period. Nothing major, just a bit of brown discharge...just a tiny bit, but enough to stain my underwear. I'd notice some, then an hour or two later when I went to the bathroom my discharge would be normal; I noticed this for a day or two then nothing more until my period, which started off more brown than it usually does (if I remember right, it'd also been slightly more brown at the beginning the month before, but no spotting), but went on to be a full period, so I ruled out pregnancy. I blamed it on my crushed pills—figured maybe they'd been absorbed by my body differently and pissed my body off.

This month my packs are all A-OK, but I had the same spotting again. And the browner start to my period again, and this time the brown discharge started on Tuesday--prior to this my period has always started on the Wednesday, or occasionally Thursday, of my placebo week, even if it starts with brown discharge (once again it went on to be a normal period. An itsy bit lighter than normal maybe, but nothing to write home about*). My period should've been done yesterday (Monday) but today it was not done (I had to move my HSG because of this—it was supposed to be tomorrow morning). I've still got a bit of brown discharge. Not much, but it's there.

*My period suddenly went way lighter back in college when I had an ovarian cyst...in the past couple years it's gotten slightly heavier again, but only a tad and nothing like what it was before the cyst. This most recent period was closer to what it was when I had the cyst and for quite a while after, but I don't imagine I have a cyst now. I would definitely know—the last one lasted months and left me too nauseated to eat for much of the month. Talk about a “lose ten pounds quick” plan!

I really doubt I'm pregnant or anything, having had two normal periods and assuming that the Essure has probably kicked in by now even if my pill failed somewhere along the way. But I haven't a clue what this is all about. I went to see my doctor about a UTI last week and brought it up with her then, and she suggested either an infection, or maybe the hormones in my pill aren't working so well with my body anymore and I'm having breakthrough bleeding. I'm not so sure about either. I haven't noticed any funky discharge or smells or anything that would indicate an infection, and I've never had a problem with hormones in a pill before (prior to this, I was on Yasmin for a year or two after I had that ovarian cyst).

I can't think of anything besides those things that would cause it. Any ideas? This is just so weird. I've never had any sort of spotting or weirdness in all the years I've had my period (which is 14), whether I've been on the pill or not...I've never been one of those peeople whose period has been affected by stress, illness (except the ovarian cyst of course), medication, etc. so anything strange going on with my period is absolutely abnormal. I'm kinda freaked out.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 8 comments